Alert archive / Ohio / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 36, NWS Charleston, WV

March 28, 2012Lawrence County, Ohio; Greenup County, Kentucky

NWS Charleston, WV issued this severe thunderstorm warning at Mar 28, 2012, 3:22 PM EDT for Lawrence County, Ohio; Greenup County, Kentucky. It was in force for 38 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 28, 2012, 3:22 PM EDT (19:22 UTC)
Expired
Mar 28, 2012, 4:00 PM EDT
In force
38 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Greenup County, KY, Lawrence County, OH

The radar

The Charleston,WV radar (KRLX), 88 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 28, 3:22 PM EDTTSTM WND GST 65Greenup, KY
Mar 28, 3:30 PM EDTHAIL 1.25Worthington, KY
Mar 28, 3:34 PM EDTHAIL 1.25Ironton, OH
Mar 28, 3:35 PM EDTFUNNEL CLOUDGreenup, KY
Mar 28, 3:36 PM EDTHAIL 1Ironton, OH
Mar 28, 3:45 PM EDTHAIL 1Russell, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 28, 2:06 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 128 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 271 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
128 J/kg
Mixed-layer CIN
-285 J/kg
Mixed-layer LCL
1346 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
271 m²/s²
0-3 km storm-relative helicity
298 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

786 
WUUS51 KRLX 281922
SVRRLX
KYC089-OHC087-282000-
/O.NEW.KRLX.SV.W.0036.120328T1922Z-120328T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
322 PM EDT WED MAR 28 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL GREENUP COUNTY IN KENTUCKY...
  LAWRENCE COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITIES OF...LAKE VESUVIUS...IRONTON...COAL
  GROVE...

* UNTIL 400 PM EDT

* AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  GREENUP...OR 10 MILES SOUTH OF WHEELERSBURG...AND MOVING EAST AT 45
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WURTLAND...WORTHINGTON...RACELAND...HANGING ROCK...FLATWOODS...
  RUSSELL...BELLEFONTE...PEDRO...AID...SCOTTOWN AND ATHALIA..

.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.

&&

LAT...LON 3867 8293 3867 8285 3860 8285 3858 8281
      3860 8275 3865 8278 3867 8277 3868 8238
      3867 8235 3859 8236 3858 8229 3844 8233
      3848 8265 3851 8266 3849 8269 3853 8297
TIME...MOT...LOC 1922Z 272DEG 38KT 3859 8280

$$
1 follow-up statement
059 
WWUS51 KRLX 281947
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
347 PM EDT WED MAR 28 2012

KYC089-OHC087-282000-
/O.CON.KRLX.SV.W.0036.000000T0000Z-120328T2000Z/
GREENUP KY-LAWRENCE OH-
347 PM EDT WED MAR 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR EAST CENTRAL GREENUP COUNTY IN KENTUCKY...AND SOUTHERN LAWRENCE
COUNTY IN SOUTHEAST OHIO...

AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR AID...OR 8 MILES EAST OF LAKE VESUVIUS...MOVING EAST AT
45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SCOTTOWN AND ATHALIA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.

&&

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3858 8282 3860 8276 3860 8263 3867 8262
      3868 8238 3867 8235 3859 8236 3858 8229
      3844 8233 3848 8263 3851 8266 3849 8269
      3851 8283 3860 8285
TIME...MOT...LOC 1947Z 272DEG 38KT 3858 8246

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 2:49 PM EDT, 33 minutes earlier.

Area forecast discussion, Mar 28, 2:49 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
249 PM EDT WED MAR 28 2012

.SYNOPSIS...
A COLD FRONT WILL BRING STORMS THIS AFTERNOON INTO THIS EVENING ACROSS
THE AREA. SOME STORMS MAY BECOME STRONG TO POTENTIALLY SEVERE. COLD
HIGH PRESSURE BUILDS IN THURSDAY NIGHT. ANOTHER COLD FRONT CROSSES
FRIDAY EVENING...AGAIN PRECEDED BY STRONG STORMS.

&&

.NEAR TERM /THROUGH THURSDAY/...
THIS EVENING LARGE SCALE FORCING FOR ASCENT WILL GENERALLY DECREASE
NORTH TO SOUTH BUT WILL CONTINUE ACROSS SOUTHERN PORTIONS OF THE
FORECAST AREA. A SHORTWAVE MOVING THROUGH THE MEAN NORTHWEST FLOW
ALOFT WILL PROGRESS TOWARDS THE AREA THIS EVENING...WITH THE 500MB
AXIS ROUGHLY BISECTING THE FORECAST AREA NORTH TO SOUTH BY 06Z. AT
THE SURFACE THE APPROACHING COLD FRONT WHICH HAD SLOWED DOWN IN
ITS FORWARD PROGRESSION SHOULD BEGIN TO PICK UP SOME FORWARD SPEED
SOUTHWARD AS THE ATTENDANT SFC LOW NORTH OF THE AREA CONTINUES
EASTWARD...AND SHOULD BE LOCATED ROUGHLY NEAR THE OHIO RIVER BY
00Z. BULK OF THE LOW-MID LEVEL MOISTURE HOWEVER WILL CONTINUE
SOUTH OF THE SFC FRONT WITH BEST MOISTURE LOCATED OVER SOUTHERN
COAL FIELDS THIS EVENING. EVEN HERE...SOME DISCREPANCIES EXIST
WITH MOISTURE AVAILABILITY BUT WILL LEAN TOWARDS NEAR-TERM GUIDANCE
WHICH CONTINUES A DECENT AMOUNT OF LOW LEVEL MOISTURE ACROSS THE
SOUTH...WHEREAS LATEST NAM SOUNDINGS DEPICT ONLY SLIGHTLY MORE
THAN A PINCH OF MOISTURE AROUND 800MB. REGARDING POPS...THIS APPEARS
TO BE A GOOD CASE FOR USE OF PROBABILISTIC FIGURES AND WITH NEAR
TERM PRECIP GUIDANCE CONTINUING TO DEPICT POPS ACROSS THE SOUTHERN
COALFIELDS THIS EVENING WITH SREF ENSEMBLES IN SUPPORT...WILL GO
AHEAD AND CONTINUE LIKELY POPS BETWEEN 00-03Z WHICH PREVIOUS FCST
HAD A GOOD HANDLE ON. SVR THUNDERSTORMS WILL STILL BE POSSIBLE AT
THE OUTSET OF THE FORECAST PERIOD THIS EVENING BUT STORM INTENSITY
AND/OR RAIN RATES SHOULD BEGIN TO WANE FAIRLY QUICKLY WITH THE
LOSS OF DAYTIME HEATING/INSTABILITY.

AS THE SURFACE FRONT AND UPPER LEVEL TROUGH CONTINUE SOUTH AND EASTWARD
AFTER 06Z ANY REMAINING PRECIP SHOULD RAPIDLY COME TO AN END WITH DISSIPATING
CLOUDS ACROSS THE LOWLANDS. THE HIGH TERRAIN WILL CONTINUE TO SEE CLOUDS
AS TRAPPED LOW LEVEL MOISTURE IS FORCED UP THE TERRAIN.

RISING HEIGHTS WITH UPPER LEVEL RIDGING BUILDING IN FROM THE WEST
WILL PROVIDE A GENERALLY PLEASANT DAY THURSDAY WITH TEMPS IN THE
UPPER 50S/LOWER 60S IN MOST LOCATIONS...WITH 40S WITH CLOUDS HANGING
ON IN THE HIGH TERRAIN.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
NW FLOW IN WAKE OF EXITING SYSTEM THU WILL BE INSUFFICIENT FOR
PRECIPITATION GIVEN SHALLOW DEPTH OF MOISTURE AND LOW LEVEL
TEMPERATURES MAINLY ABOVE FREEZING.  EVEN SPRINKLES NOT WORTH A
MENTION WITH STRONG THUNDERSTORMS ELSEWHERE IN THE FORECAST TWICE.
FOR THE WIND ITSELF...DO HAVE 40-45 KT WIND GUSTS ON THE HIGHEST
RIDGES THU MORNING.

THE CLEAR...COLD NT SLATED FOR THU NT WILL BE RUSHED BY THE MAIN
CONUNDRUM OF THIS FCST PACKAGE...WHICH IS THE FASTER TIMING OF THE
NEXT SYSTEM INDICATED BY THE NAM...GFS AND UKMET.

MODEL TIMING IS ACTUALLY SIMILAR AS THE UPPER LEVEL S/W TROF MOVE
THROUGH THE L/W RIDGE POSN OVER THE PLAINS...BUT TIMING OF ANY
DISTURBANCE THROUGH A RIDGE IS OFTEN PROBLEMATIC.  THE 00Z ECMWF
STICKS WITH THE SLOWER SOLN VIA BUCKLING THE S/W TROF AS IT DIGS IT
INTO THE OHIO AND TN VALLEYS AND ALMOST CLOSING IT OFF AS IT GOES
BY.  THE MORE PROGRESSIVE MODELS KEEP IT AS AN OPEN WAVE AND
ACTUALLY MINOR IT OUT AS IT MOVES IT INTO THE L/W TROF POSN ALONG
THE E COAST.

WENT WITH THE FASTER TIMING THOUGH WITH A HEDGE AT THE TAIL END.
THANKS RNK MRX JKL ILN PBZ LWX FOR COORD ON THESE FCST CHANGES.
HAVE PRECIPITATION NOW COMING IN MIDDAY AND AFTERNOON FRI AND MOVING
THROUGH DURING AND JUST FOLLOWING PEAK HEATING LATE FRI AFTERNOON
AND FRI EVENING.  HAVE A SLOW EXODUS SAT GIVEN THE SLOWER 00Z ECMWF
SOLN.

STRONG TO SEVERE THUNDERSTORMS ALMOST RUN OF THE MILL FOR CONVECTIVE
SEASON COLD FRONTS...THIS SYSTEM LOOKS SIMILAR TO THE NEAR TERM
SYSTEM WITH AN AXIS OF DECENT CAPE....PW AND WIND SHEAR AHEAD OF THE
COLD FRONT.  VALUES ARE EVEN HIGHER OFF THE 06Z NAM12.  AXIS DOES
GET PINCHED OFF AS SYSTEM MOVES E INTO THE EVENING...SO GREATEST
THREAT IS W PORTION OF AREA.  WILL INTRODUCE SLIGHT RISK FOR SEVERE
WEATHER PER SPC SWODY3...WHICH HIGHLIGHTS W PORTION OF CWA.

BLENDED IN ADJMET ON TEMPERATURES EARLY ON AND THEN CONSALL OVER THE
WEEKEND.  NOT MUCH CHANGE THU...BUT FASTER TIMING SPELLS SLIGHTLY
WARMER AND MORE LIMITED FREEZE POTENTIAL THU NT...WARMER FRI AND
SLIGHTLY COOLER FRI NT AND SAT.  TOOK LOWS DOWN A LITTLE SAT NT
UNDER CLEAR SKY BUT...WITH NOT AS DRY NOR QUITE AS COLD AN AIR
MASS...LOOKS LIKE WE MAY BE ABLE TO SKIP THE FREEZE / FROST THING
THIS WEEKEND.  WILL CONTINUE HWO / RWS MENTION FOR THU NT / EARLY
FRI MORNING THOUGH BUT KICK THE CAN ON THE WATCH.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
STILL HAVE A DEGREE OF UNCERTAINTY TO THE EXTENDED...PER
USUAL...RESULTING IN A BLEND COMING FROM HPC IN THE FORECAST GRIDS.
DID ADJUST SOME OF THE SKIES DURING THE EXTENDED PERIOD TO BETTER
MATCH UP WITH THE POPS IN THE FORECAST. OVERALL...LOOKING AT MORE
SEASONAL TEMPERATURES...AND DESPITE A COUPLE OF SYSTEMS IN THE LONG
TERM MODELS...OVERALL PRECIPITATION TO COME IN ON THE LOWER SIDE. DO
HAVE A COUPLE OF NIGHTS TOWARDS THE END OF THE PERIOD WHERE WE MAY
NEED TO BE CAREFUL OF FROST AND FREEZE GIVEN THE TRENDS IN THAT TIME
PERIOD WITH A DEEP TROUGH LIFTING OUT AND THE SKY TRYING TO
CLEAR...BUT AS OF NOW...NOTHING TO BE MENTIONED IN THE HWO OR RWS.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
VFR CONDITIONS WILL PREVAIL THIS AFTERNOON AND EVENING UNDER
GENERALLY BREEZY CONDITIONS. STRONG TO SEVERE THUNDERSTORMS
HOWEVER WILL BE PROGRESSING NORTH TO SOUTH THIS AFTERNOON
HOWEVER...WITH LARGE HAIL AND DAMAGING WINDS BEING A POSSIBILITY
MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. MVFR AND
IFR VIS WILL BE POSSIBLE WITH STRONGER STORMS. PRECIP SHOULD
QUICKLY COME TO AN END BY 06Z THU WITH DISSIPATING CLOUDS ACROSS
LOWLAND TERMINALS...WITH MVFR CIGS DEVELOPING AT EKN.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY...

FORECAST CONFIDENCE...MEDIUM.

ALTERNATE SCENARIOS: TIMING OF DIRECT STORM IMPACT ON TERMINALS
AND SUBSEQUENT FLIGHT CONDITIONS MAY VARY. TIMING OF MVFR CIGS AT
EKN MAY VARY ALSO.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  M    M    M    M    M    M    H    H    H    H    H    H
HTS CONSISTENCY  M    M    M    M    M    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    M    M    M    M    L    L    M    M    M    H
EKN CONSISTENCY  M    M    M    M    M    M    M    H    H    H    H    H
PKB CONSISTENCY  M    M    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  M    M    M    M    M    H    H    H    H    H    H    H

AFTER 18Z THURSDAY...
NO IFR CONDITIONS EXPECTED.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...TRM/50/TAX
NEAR TERM...50/TAX
SHORT TERM...TRM
LONG TERM...DJM
AVIATION...50/TAX
Hazardous weather outlook, Mar 28, 2:37 PM EDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
237 PM EDT WED MAR 28 2012

OHZ066-067-075-076-083>085-291845-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-
237 PM EDT WED MAR 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ANOTHER FREEZE OR FROST IS POSSIBLE THURSDAY NIGHT INTO FRIDAY
MORNING.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR FRIDAY AFTERNOON.
THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WINDS AND LARGE
HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

WVZ008-013>019-024>029-033>040-046-047-291845-
JACKSON WV-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-MINGO-
LOGAN-BOONE-CLAY-BRAXTON-GILMER-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
237 PM EDT WED MAR 28 2012

...SEVERE THUNDERSTORM WATCH 112 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WINDS AND LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ANOTHER FROST IS POSSIBLE THURSDAY NIGHT INTO FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

VAZ003-004-WVZ009-010-291845-
DICKENSON-BUCHANAN-WOOD-PLEASANTS-
237 PM EDT WED MAR 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR THIS AFTERNOON
AND EVENING. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING
WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ANOTHER FROST IS POSSIBLE THURSDAY NIGHT INTO FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

WVZ020-030>032-291845-
DODDRIDGE-LEWIS-HARRISON-TAYLOR-
237 PM EDT WED MAR 28 2012

...SEVERE THUNDERSTORM WATCH 112 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WINDS AND LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ANOTHER FREEZE OR FROST IS POSSIBLE THURSDAY NIGHT INTO FRIDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

WVZ011-291845-
TYLER-
237 PM EDT WED MAR 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR THIS AFTERNOON
AND EVENING. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING
WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ANOTHER FREEZE OR FROST IS POSSIBLE THURSDAY NIGHT INTO FRIDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

KYZ101>103-105-OHZ086-087-WVZ005>007-291845-
GREENUP-CARTER-BOYD-LAWRENCE KY-GALLIA-LAWRENCE OH-WAYNE-CABELL-
MASON-
237 PM EDT WED MAR 28 2012

...SEVERE THUNDERSTORM WATCH 112 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND WESTERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WINDS AND LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ANOTHER FROST IS POSSIBLE THURSDAY NIGHT INTO FRIDAY MORNING.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR FRIDAY
AFTERNOON AND EVENING. THE MAIN THREAT WITH THESE STORMS WILL BE
DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, Mar 28, 2:52 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
252 PM EDT WED MAR 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             2 SSW FRENCH CREEK      38.86N  80.31W
03/28/2012  E0.88 INCH       UPSHUR             WV   CO-OP OBSERVER

            .88 INCH HAIL COVERING THE GROUND

&&

EVENT NUMBER RLX1200214

LZ
Local storm report, Mar 28, 2:57 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
257 PM EDT WED MAR 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             ROCK CAVE               38.84N  80.34W
03/28/2012  E1.00 INCH       UPSHUR             WV   POST OFFICE

&&

EVENT NUMBER RLX1200215

LZ
Local storm report, Mar 28, 2:58 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
258 PM EDT WED MAR 28 2012

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             FRENCH CREEK            38.83N 80.26W
03/28/2012  U1.00 INCH       UPSHUR             WV   PUBLIC

&&

NNNN
Local storm report, Mar 28, 3:10 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
310 PM EDT WED MAR 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0309 PM     HAIL             MILL CREEK              38.73N  79.97W
03/28/2012  E0.88 INCH       RANDOLPH           WV   TRAINED SPOTTER

&&

EVENT NUMBER RLX1200216

LZ
Local storm report, Mar 28, 3:16 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
316 PM EDT WED MAR 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0313 PM     HAIL             HUTTONSVILLE            38.71N  79.98W
03/28/2012  E1.75 INCH       RANDOLPH           WV   LAW ENFORCEMENT

            REPORT FROM HUTTONSVILLE PRISON.

&&

EVENT NUMBER RLX1200217

LZ
Local storm report, Mar 28, 3:20 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
320 PM EDT WED MAR 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             MILL CREEK              38.73N  79.97W
03/28/2012  E1.00 INCH       RANDOLPH           WV   COUNTY OFFICIAL

            .88 TO 1 IN HAIL IN TOWN CENTER OF MILL CREEK VIA
            RANDOLPH COUNTY WARNING POINT

&&

EVENT NUMBER RLX1200218

LZ

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 11:33 AM EDTSpecial Weather StatementRLXMorgan27 min
Mar 28, 3:50 PM EDTSevere Thunderstorm WarningRLXLawrence55 min
Mar 28, 3:55 PM EDTSevere Thunderstorm WarningRLXLawrence65 min
Mar 28, 4:40 PM EDTSevere Thunderstorm WarningRLXBoyd37 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2012Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.